Louisiana, 2006Damaging Wind in Louisiana, August 16, 2006
August 16, 2006 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 16, 3:02 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 16, 3:02 PM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
402 PM CDT WED AUG 16 2006
.DISCUSSION...
THIS AFTERNOON A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
PARTS OF LOUISIANA AND EAST TEXAS ALONG AND NEAR BOUNDARY THAT
EXTENDED FROM SE OK INTO E TX AND INTO CENTRAL LA AND LOW OVER SE
LA AND SW MS. SATELLITE SHOWING CUMULUS FIELD ALONG AND NORTH OF THE
BOUNDARY WITH WATER VAPOR AND WIND PROFILER NETWORK SHOWING UPPER
RIDGE OF HIGH PRESSURE EXTENDING FROM THE LOWER TX COAST NORTH
INTO SE OK AND SW AR. EARLIER THIS MORNING THE UPPER RIDGE WAS CENTERED
OVER NW LA AND TO THE LOWER TX COAST. WILL ADD ISOLATED THUNDERSTORMS
TO THE EVENING FORECAST BUT EXPECTED THESE TO END BEFORE MIDNIGHT
WITH LOSS OF HEATING. WILL NOT EXTEND THE HEAT ADVISORY FOR
THURSDAY SINCE DEW POINTS WILL BE A LITTLE LOWER EVEN THOUGH TEMPERATURES
WILL NEAR NEAR THE CENTURY MARK.
THE UPPER RIDGE OF HIGH PRESSURE WILL SHIFT N AND THEN NE THROUGH
THE REST OF THIS WEEK WITH UPPER LOW MOVING UNDERNEATH TOWARD THE
LOWER TX COAST BY LATE FRIDAY AND EARLY SATURDAY. THIS RIDGE OF
HIGH PRESSURE SHOULD KEEP RAIN CHANCES VERY SLIM FOR THE FOUR
STATE REGION AS IT WOBBLES AROUND AND OVER THE REGION. BY EARLY NEXT
WEEK THE RIDGE WILL RETROGRADE WITH TROUGH DEEPENING OVER THE EASTERN
STATES AND A FRONTAL SYSTEM WILL APPROACH AND THEN MOVE INTO THE
AREA.
&&
.AVIATION...
VFR ALL SITES WILL PERSIST OVERNIGHT WITH ONE OR TWO POSSIBLE
EXCEPTIONS. CURRENT CU FIELD IN LFK AREA COULD BECOME TCU OR EVEN TS
WITH THE HELP OF APPROACHING OUTFLOW BOUNDARY FROM WESTERN LOUISIANA
MID AFT CONVECTION. OTHERWISE LIGHT AND VAR WINDS OVERNIGHT COULD
POSSIBLY LEAD TO SOME MINOR 4 OR 5 MI BR AND MVFR...ESPECIALLY
SOUTHERN SITES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 101 75 99 / 20 0 0 0
MLU 71 98 73 97 / 20 0 0 0
DEQ 72 100 71 101 / 10 0 0 0
TXK 75 101 74 100 / 10 0 0 0
ELD 70 98 72 99 / 10 0 0 0
TYR 76 101 76 101 / 20 0 0 0
GGG 75 100 74 98 / 20 0 0 0
LFK 74 100 74 97 / 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...HEAT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
06/24/99Hazardous weather outlook, Aug 16, 11:14 AM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CDT WED AUG 16 2006
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1214 PM CDT WED AUG 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 700 PM CDT.
AFTERNOON HEAT INDEX VALUES WILL RANGE FROM NEAR 102 TO 108
DEGREES. PEOPLE ARE ADVISED TO CONTINUE PRECAUTIONS AGAINST EXPOSURE
TO THE HOT AND HUMID WEATHER. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.
06
In the hours before
Local storm report, Aug 16, 3:59 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM TSTM WND DMG LUCKY 32.24N 93.01W
08/16/2006 BIENVILLE LA LAW ENFORCEMENT
TREES DOWN ON HWY 4
&&
24Local storm report, Aug 16, 4:33 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
533 PM CDT WED AUG 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 10 NW COLFAX 31.62N 92.83W
08/16/2006 GRANT LA LAW ENFORCEMENT
SEVERAL TREES DOWN ALONG HWY 1240 BETWEEN ALOHA AND VERDA
&&
24Thunderstorm Wind, La Salle
- When
- August 16, 5:20 PM CST
- Where
- La Salle County, 10 mi W of Jena
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.683, -92.300
Large tree limbs were downed blocking Hwy 500 near the Little Creek Community.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, August 16, 2006$600,000 · 1 event
- Flash Flooding in Nebraska, August 16, 2006$525,000 · 2 events
- Tornado and Flash Flood in Minnesota, August 16 to 17, 2006$260,000 · F0 · 2 events
- Flash Flood in Texas, August 16, 2006$100,000 · 1 event
- Damaging Wind in Texas, August 16, 2006$50,000 · 69 kt wind · 1 event
- Lightning Strike in Louisiana, August 16, 2006$50,000 · 1 event
- Damaging Winds in Oklahoma, August 16, 2006$1,000 · 66 kt wind · 12 events
- Damaging Wind in Louisiana, August 16, 20061 injured · 56 kt wind · 1 event
- Hail in South Dakota, August 16, 20061.75 in hail · 6 events
- Hail in Montana, August 16, 20061 in hail · 5 events
- Hail in Montana, August 16 to 17, 20061 in hail · 4 events
- Hail in Montana, August 16, 20061.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529688.